lynnes

  • At my consultant appointment a month ago I described my mood swings and the Dex dose was halved to 20mg.  I was told that the 40mg dose could not be tolerated for too long by many patients.  Since then I still have low mood swings two days after taking them, but not as bad as before.  I also try to get out of the house on a Monday to stop my…[Read more]

  • I am on VTD regime (40 mg dexamethasone once weekly on a Friday).  Come Sunday evening and all day Monday I would become depressed, crying, inconsolable and wondering if any of this was worth it.  I have just had my second monthly consult since starting chemo and mentioned this and the Dex dose was immediately halved.  I was told that not many pe…[Read more]

  • lynnes replied to the topic hearing loss in the forum Side-effects 4 years, 10 months ago

    Many thanks for your reply Sue.  My hearing loss began after I was prescribed Ramipril for slightly raised BP.  I learned that this too is an ototoxic drug but nobody would accept that it had caused my hearing loss (rather I was quite loopy).  To add insult to injury my BP is only ever raised when confronted with a BP monitor – over 24 hours at ho…[Read more]

  • It’s good to read your experiences with Dexamethasone.  I have a Velcade injection once a week and take 40mg of Dex that same evening.  This gives me a boost on a Saturday and I can go shopping – slowly but nevertheless I have more energy than the rest of the week.  However, by Sunday/Monday I am in a really dark place which I gradually return fr…[Read more]

  • lynnes replied to the topic What is going on?? in the forum Side-effects 4 years, 11 months ago

    I received my first Zometa infusion just before starting VTD treatment.  I received a 15 minutes infusion at 5 p.m. on 8th May, went to work as usual on the morning of 9th but had to leave for home at lunchtime with severe shaking, bloodless fingers and profuse sweating.  Was in bed for two days alternating with high fever, shivering, sweating, d…[Read more]

  • lynnes replied to the topic hearing loss in the forum Side-effects 4 years, 11 months ago

    I suffered from inexplicable hearing loss (left ear) long before I was diagnosed with myeloma.  I am currently on VTD hoping to go into remission and then go ahead with a STC.  I already have hearing aids which I don’t wear unless I am going out but it looks like I might get them adjusted post transplant.  I would be interested to know if there is…[Read more]

  • lynnes replied to the topic Tremors in the forum Side-effects 4 years, 11 months ago

    Have just finished my first cycle.  Have slight tremor in my left hand but both hands and feet give the feeling of slight pins and needles.  My feet burn after Velcade.  I am feeling slightly more energetic but must remind myself to slow down as I become very breathless – it is difficult to get the right balance.  My legs are still feeling heav…[Read more]

  • lynnes replied to the topic Zometa in the forum General 4 years, 11 months ago

    Thank you for responding David. I think if I ask for a longer infusion time and drink plenty of water all the way through it might be less traumatic. I seriously did not want to have a second infusion knowing how the first affected me.

  • lynnes replied to the topic Zometa in the forum General 4 years, 11 months ago

    Thanks for your reply Maggie.  I had heard that the infusion time could make a big difference.  Mine was for 15 minutes but actually took a little less time.  I will seek advice next week when I see consultant for the first time since my treatment started.

  • lynnes replied to the topic Tremors in the forum Side-effects 4 years, 11 months ago

    I am into my third week of VTD and to be honest am not sure what is going on with my body.  I do have very slight tremors in my hands but not constantly.  I can only describe my legs as feeling “heavy”.  I get quite breathless but feel better coming into my third week than I did during the first, when I seemed to spend most of my time resting on…[Read more]

  • lynnes started the topic Zometa in the forum General 4 years, 11 months ago

    I had my first infusion of Zometa on May 8th.  I wasn’t warned of immediate side-effects, only that perhaps in a year I would suffer with toothaches and mouth ulcers so must keep mouth meticulously clean and visit dentist regularly.  However, I had to leave work the at lunch time the following day suffering from tremors, high temperature and s…[Read more]

  • lynnes replied to the topic Revlamid in the forum Treatment 5 years, 1 month ago

    I will watch response to this post with interest as I am due to discuss my treatment options at the end of this week.

  • I am anxious to know what happens if SCT fails – what is the outcome of massive chemo but no viable return of platelets?

  • lynnes replied to the topic Remission in the forum Newcomers 5 years, 2 months ago

    Thank you Annette.  I thought I had read on one of your posts that you lived in The Netherlands.   I am not sure of the availability of Revlimid in the UK but have arranged for a second opinion over here next week with a leading myeloma specialist to try to get my head around all the options.  At the moment I feel as if I am an onlooker, that this…[Read more]

  • lynnes replied to the topic Remission in the forum Newcomers 5 years, 2 months ago

    Thank you both for taking the time to reassure me.  I am not confident enough to do anything other than I am told at this frightening time, although I am trying to gather as much information as I can.  The more I know the less scared I might be!

    Annette, is Revlimid easily prescribed in the UK?  Reading up on it, it seems that it is prescribed wh…[Read more]

  • lynnes started the topic Remission in the forum Newcomers 5 years, 2 months ago

    can anyone tell me what length of remission one can hope for if given chemo as the only treatment option?

  • lynnes became a registered member 5 years, 2 months ago